MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE LOCKING AXSOSTI, 4.3MM DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE LOCKING AXSOSTI, 4.3MM DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 703792
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device returned to circulation at the hospital after cleaning.
 
Event or Problem Description
As reported: "we were using an axsos3 distal femur plate for a periprosthetic fracture using the consigned targeting instrument set.The plate was inserted into the patient roughly 20-30 minutes after the first incision, attached to the targeting instruments.As the surgeon/registrar attempted to insert the first locking screw distally using a tissue sleeve and locking drill sleeve, they noticed that the sleeve was contaminated with what was believed to be blood from a previous case after pushing the locking drill bit through the drill sleeve and pulling it back out (they hadn¿t drilled into the patient at this stage).They decided to push ahead with the case, they put the contaminated drill sleeve and drill bit to the side and carried on using the rest of the clean instruments.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Based on the provided information, the root cause was attributed to a user related issue.The failure was caused by inappropriate cleaning and inspection during reprocessing of this consignment device by the hospitals central sterilising department.In this relation, the instructions for cleaning, sterilization, inspection and maintenance can be pointed out.In this instruction are all required cleaning and inspection steps prepare medical devices for re-use described.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL SLEEVE LOCKING AXSOSTI, 4.3MM DRILL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12183559
Report Number0008031020-2021-00309
Device Sequence Number1632196
Product Code LXH
UDI-Device Identifier04546540694218
UDI-Public04546540694218
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703792
Device Catalogue Number703792
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1